Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 257, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 28, 2001, 5:04 PM CDT for Texas County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2001, 5:04 PM CDT (22:04 UTC)
- Expired
- Aug 28, 2001, 5:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Texas County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WUUS53 KSGF 282205 SVRSGF MOC215-282245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 504 PM CDT TUE AUG 28 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 545 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CABOOL...OR 14 MILES SOUTHWEST OF HOUSTON. THE THUNDERSTORMS WERE NEARLY STATIONARY. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE CABOOL AREA THROUGH 530 PM. THE TOWN OF BENDAVIS IS ALSO IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3709 9225 3707 9200 3732 9198 3733 9224 DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:40 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 28, 2:40 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT TUE AUG 28 2001 PRIMARY FORECAST CONCERNS TODAY ARE PRECIPITATION CHANCES THROUGH SATURDAY AND EXTENT OF COOLING OVER THE WEEKEND. A WEAK FRONTAL BOUNDARY WAS SAGGING SOUTHWARD ACROSS THE LAKE OF THE OZARKS REGION THIS AFTERNOON. MODERATE INSTABILITY AXIS HAD DEVELOPED ALONG THE FRONT AND THIS EVIDENCED BY CUMULUS FIELD. WATER VAPOR SHOWS AN IMPULSE PUSHING INTO THE CENTRAL HIGH PLAINS... AND AN UPPER LEVEL CIRCULATION OVER THE SOUTHERN PLAINS. MODELS IN GENERAL AGREEMENT WITH QUASI-ZONAL PATTERN THROUGH THE WEEK. INITIALLY WILL BE WATCHING UPPER LEVEL SHEAR AXIS EMBEDDED IN SUBTROPICAL FLOW. THE PATTERN WILL AMPLIFY LATE IN THE WEEK AS A TROUGH DIGS INTO EASTERN CANADA AND THE GREAT LAKES REGION. WILL GENERALLY FOLLOW THE AVN MODEL WHICH HAD A BETTER DEPICTION OF THE ABOVE MENTIONED SYSTEMS. FOR TONIGHT...SOME CONCERN OF ISOLATED CONVECTION ALONG THE SAGGING BOUNDARY. WILL MAKE DECISION TO INCLUDE RAIN CHANCES BASED ON LATEST RADAR/SATELLITE DATA. OTHERWISE THE BOUNDARY WILL STALL OVER THE OZARKS. ON WEDNESDAY...THE FRONT WILL LIFT NORTHWARD AS A SHORTWAVE RIDES ACROSS THE UPPER MIDWEST. MEANWHILE THE SHEAR AXIS WILL LIFT OUT OF THE SOUTHERN PLAINS. MOISTURE DEEPENS ACROSS THE AREA IN ADVANCE OF THIS SYSTEM BUT LACK OF SURFACE CONVERGENCE OR UPPER DYNAMICS WILL INHIBIT CONVECTION DURING THE AFTERNOON. SOME WEAK ISENTROPIC LIFT NOTED WEDNESDAY NIGHT. NOT CONFIDENT THAT IT WILL BE ENOUGH TO SUPPORT PRECIPITATION BUT WILL LEAVE CURRENT CHANCES. ON THURSDAY...UPPER SHEAR AXIS WILL PUSH ACROSS THE AREA WHILE THE NEXT FRONT DROPS INTO THE NORTHERN MISSOURI BY LATE AFTERNOON. BEST RAIN CHANCES WILL LIKELY WAIT UNTIL THURSDAY NIGHT WITH APPROACH OF THE FRONT BUT WILL LEAVE LOW CHANCES IN DURING THE DAY. IN THE EXTENDED...THE FRONT WILL PUSH INTO THE OZARKS FRIDAY AND SOUTH OF THE AREA BY EARLY SATURDAY. THE MRF/AVN HAVE BEEN CONSISTENT WITH TIMING SO WILL HIGHLIGHT MORNING CHANCES ON SATURDAY. NICE CANADIAN HIGH WILL SETTLE INTO THE GREAT LAKES BRINGING COOLER TEMPERATURES TO THE OZARKS OVER THE LABOR DAY WEEKEND. PRELIMINARY NUMBERS FOR FORECAST COORDINATION ONLY... FCSTID = 11 SGF 64 89 66 85 / 0 0 30 30 JLN 64 89 68 87 / 0 0 10 30 UNO 64 89 66 85 / 0 0 30 30 VIH 64 89 67 85 / 10 0 20 30 .SGF... MO...NONE. KS...NONE. FOSTER
In the hours before
Special weather statement, Aug 28, 1:00 PM CDT, 4 hours 4 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT TUE AUG 28 2001 NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .EXTENDED OUTLOOK... NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY. THE NEXT CHANCE OF THUNDERSTORMS WILL OCCUR WEDNESDAY NIGHT...AND CONTINUE THROUGH SATURDAY. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 30 min |
| Aug 28, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.